Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: cymbalta - how does it effect excercise? sjb

Posted by jrbecker on October 7, 2004, at 14:14:52

In reply to Re: cymbalta - how does it effect excercise?, posted by sjb on October 6, 2004, at 8:27:55

> I'm on a Prozac/Wellbutrin combo, and although I feel my depression creeping up (more isolation, food cravings, and OCD), my energy level is good during the day, and I sleep well at night but am not oversleeping. Daytime energy is important to me because I am very physically active (distance runner and a gym rat).
>
> My PDoc is thinking about starting me on Cymbalta but wants to first try upping the Wellb to see if that may help with my symptoms. I definately noticed that he was much less enthused about Cymbalta on this last visit, as opposed to month ago. I'm really spooked by the sedation you folks are mentioning, esp. if it lasts for weeks.


I'm also a distance runner and confessed gym rat. I have battled the fatigue/anergia/appetitive effects of most antidepressants, much to the detriment of my running. Effexor was really the only med that actually helped my mood AND allowed me to still run well. However, I still did suffer from some of the fatigue and hyperphagia related to the drug.


About seven weeks ago, I switched to Cymbalta. It has DEFINITELY been an improvement on Effexor in terms of an antidepressant and the ability to stay motivated to exercise (as well as exercise performance). I have kept on a low dose though -30mg daily. This was somewhat the equivalent dosage of the 37.5 mg of effexor that I was recently on. Interestingly enough, I was actually a very good marathoner a few years ago while on the higher dose of 150mg. But these days, I just couldn't handle the anergic side effects.

In terms of Cymbalta, you might be more tolerant though, you could probably handle the higher dose range of 40-60 mg of cymbalta per day. I in fact my try this higher dosage level myself at some point.

Definitely give it a full 5-6 weeks to stabilize on it. I noticed that the sedation was slowly improving as I progressed up until that point of time.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jrbecker thread:399380
URL: http://www.dr-bob.org/babble/20041007/msgs/400011.html